Affordable Access

Multiple limit cycles in the chemostat with variable yield.

Authors
  • Pilyugin, Sergei S
  • Waltman, Paul
Type
Published Article
Journal
Mathematical Biosciences
Publisher
Elsevier
Publication Date
Apr 01, 2003
Volume
182
Issue
2
Pages
151–166
Identifiers
PMID: 12591622
Source
Medline
License
Unknown

Abstract

The global asymptotic behavior of solutions of the variable yield model is determined. The model generalizes the classical Monod model and it assumes that the yield is an increasing function of the nutrient concentration. In contrast to the Monod model, it is demonstrated that the variable yield model exhibits sustained oscillations. Moreover, it is shown that the variable yield model may undergo a subcritical Hopf bifurcation and feature at least two distinct limit cycles. Implications for the coexistence of competing populations are discussed.

Report this publication

Statistics

Seen <100 times